You are logged in as an admin user. This page is cached for performance until Thu, 26 May 2022 15:45:11 GMT. Preview latest contents by clicking Refresh.
Logout

Cara Mertes

Program Director
Moving Image Exploration, Ford Foundation
Participates in 1 Session

Cara Mertes is Director of JustFilms at Ford Foundation, supporting socially engaged independent films and emerging media, strengthening organizations and networks for independent moving image content, and cultivating new resources and inclusive talent pipelines.

Throughout her career as a non-profit executive, producer/director and funder, Cara has championed artists as leaders, and worked to harness the power of the moving image arts to strengthen civil society, create transformative narratives and accelerate progressive change. At Ford Foundation, she and her team have funded over 300 films, worked to build a more inclusive independent media field and launched the JustFilms Global Network, a major five-year initiative supporting a network of global north and global south organizations to create an international independent film network. Prior, Cara served for eight years as director of the Sundance Institute Documentary Film Program and Fund. While there, she greatly expanded lab offerings and granting funds and partnered to co-found catalytic initiatives including Good Pitch, an event and training model produced by DocSociety, and the 'Stories of Change' initiative with the Skoll Foundation.

Prior to that, Cara was executive producer of the PBS documentary series POV, and Executive Director of American Documentary, Inc. She led a major expansion of POV/American Documentary, producing an annual prime time series and PBS specials that brought dozens of award-winning films to public television viewers. She received multiple Emmy Awards, George Foster Peabody Awards, and duPont-Columbia Awards and was awarded a Webby Award for creating and producing PBS' inaugural web series, POV’s Borders. She was executive producer of several Academy Award-nominated films, including Street Fight, Nerakhoon: Betrayal, and My Country, My Country.

Cara is member of WGA East, AMPAS and NATAS, and has been recognized with an IDA Award for her leadership at Sundance Institute, DocNYC's Leading Light Award and HotDocs Doc Mogul Award.

 

Sessions in which Cara Mertes participates

Thursday 27 September, 2018

Time Zone: (GMT-08:00) Pacific Time (US & Canada)
4:00 PM
4:00 PM
Role of Documentary in the Public Sphere
1 hour 30 minutes, 4:00 PM - 5:30 PM
Signup required

Pickford Center for Motion Picture Study - Linwood Dunn Theater

Panel

Caty Chattoo, Center for Media & Social Impact, American University School of Communication (Moderator)

Jeffrey Jones, Peabody Awards (Participant)

Cara Mertes, Moving Image Exploration, Ford Foundation (Participant)

Marcia Smith, Firelight Media (Participant)

Sessions in which Cara Mertes attends

Wednesday 26 September, 2018

Time Zone: (GMT-08:00) Pacific Time (US & Canada)
10:00 AM
10:00 AM
Collective Intelligence: Co-Creative and Emergent Documentaries
1 hour 30 minutes, 10:00 AM - 11:30 AM
Signup required

Pickford Center for Motion Picture Study - Linwood Dunn Theater

Performance

Katerina Cizek, Co Creation Studio at MIT Open Documentary Lab (Participant)

Sarah Wolozin, MIT Open Documentary Lab (Participant)

3:00 PM
3:00 PM
Film Criticism in Documentary—'Film Quarterly' Celebrates 60 Years
1 hour 30 minutes, 3:00 PM - 4:30 PM
Signup required

Film L.A. - Meeting Room

Panel

B Ruby Rich, Film Quarterly (Moderator)

Natalia Brizuela, UC Berkeley / Film Quarterly (Participant)

Faye Ginsburg, New York University (Participant)

Bilal Qureshi, Film Quarterly (Participant)

RaMell Ross, Louverture Films/Brown University (Participant)

6:30 PM
6:30 PM
Gimme Truth!
1 hour 30 minutes, 6:30 PM - 8:00 PM
Signup required

The Montalbán - Theatre

Game Show

Brian Babylon, Babylon Industries (Participant)

Thursday 27 September, 2018

Time Zone: (GMT-08:00) Pacific Time (US & Canada)
9:45 AM
9:45 AM
Mock Deposition: The case of IDA vs. Marco Williams
1 hour 30 minutes, 9:45 AM - 11:15 AM
Signup required

Pickford Center for Motion Picture Study - Linwood Dunn Theater

Performance

Dale Cohen, UCLA School of Law (Participant)

Dana Merwin, International Documentary Association (Moderator)

Simon Kilmurry, International Documentary Association (Participant)

Katie Townsend, Reporters Committee for Freedom of the Press (Participant)

James Wheaton, first amendment project/uc berkeley/stanford (Participant)

Marco Williams, Hiptruth Productions (Participant)

11:45 AM
11:45 AM
National Minority Consortia
1 hour 45 minutes, 11:45 AM - 1:30 PM
Signup required

Pickford Center for Motion Picture Study - Linwood Dunn Theater

Panel

Leslie Fields-Cruz, Black Public Media (Participant)

Renee Tajima-Pena, A-Doc, UCLA (Moderator)

Leanne Ferrer, Pacific Islanders in Communications (Participant)

Stephen Gong, CAAM (Participant)

Luis Ortiz, Latino Public Broadcasting (Participant)

Shirley Sneve, SKS Consulting (Participant)

Donald Young, CAAM (Participant)

Share this